Oklahoma, 2006

Damaging Wind in Oklahoma, June 22, 2006

June 22, 2006 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 22, 1:44 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 22, 1:44 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT THU JUN 22 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS NORTHEAST OK INTO NORTHWEST AR. THIS ACTIVITY IS ALONG
OUTFLOW BOUNDARY GENERATED BY OVERNIGHT CONVECTION. STORM COMPLEX
THAT MOVED ACROSS KANSAS DURING THE NIGHT ALSO GENERATED A WELL
DEFINED MCV THAT HAS BEEN MOVING FROM EASTERN KS INTO WESTERN MO
DURING THE DAY. BELIEVE BEST CHANCE OF ADDITIONAL RAIN THROUGH
THIS EVENING AND TONIGHT WILL REMAIN ALONG AND AHEAD OF BOUNDARY
AS IT MOVES TO THE SOUTH AND THE EAST...BUT ALSO KEEP AT LEAST A
SLIGHT CHANCE MENTIONED ON BACK INTO THE NORTHWESTERN PART OF THE
AREA. STILL MAY SEE AN ISOLATED SEVERE STORM OR TWO FOR THE
REMAINDER OF THE AFTERNOON INTO THIS EVENING.

AFTER SOME LINGERING POPS MAINLY DURING THE MORNING ON
FRIDAY...WILL KEEP THE REMAINDER OF THE FORECAST DRY FOR NOW. WILL
SEE A TRANSITION FROM GENERALLY A ZONAL FLOW ALOFT TO MORE OF A
NORTHWESTERLY FLOW REGIME AS RIDGING STRENGTHENS TO THE WEST.
WILL LIKELY NEED TO ADD AT LEAST SOME SLIGHT POPS LATER ON IN THE
FORECAST WHEN ANY WEAK WAVES IN THE FLOW BECOME MORE EVIDENT AND
BETTER TIMED. TEMPWISE WILL NOT STRAY TO MUCH FROM EITHER GUIDANCE
OR SEASOMAL NORMS FOR LATE JUNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  88  67  90 /  20  10  10  10
FSM   71  88  66  90 /  60  40  20  10
MLC   70  88  66  90 /  40  30  20  10
BVO   65  87  62  88 /  20  10  10  10
FYV   65  84  61  84 /  60  30  20  10
BYV   66  83  61  83 /  60  30  20  10
MKO   68  86  66  88 /  40  10  10  10
MIO   65  86  63  87 /  40  10  10  10
F10   69  87  66  88 /  30  20  10  10
HHW   73  90  70  91 /  30  40  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Jun 22, 11:40 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT THU JUN 22 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT THU JUN 22 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON NORTH OF INTERSTATE 40...
                SOUTH OF INTERSTATE 40 LATER THIS AFTERNOON AND
                TONIGHT.

DISCUSSION...
THUNDERSTORMS ASSOCIATED WITH A LEFTOVER BOUNDARY FROM AN EARLIER
SHOWER AND THUNDERSTORM COMPLEX HAVE DEVELOPED ACROSS NORTHEAST
OKLAHOMA EARLY THIS AFTERNOON. INSTABILITY HAS REMAINED FAIRLY
LIMITED...HOWEVER DAYTIME HEATING TO THIS POINT MAY ALLOW A STORM OR
TWO TO PULSE BRIEFLY TO LIMITS APPROACHING SEVERE CRITERIA EARLY
THIS AFTERNOON.

AS THE AFTERNOON PROGRESSES THESE THUNDERSTORMS MAY EVOLVE INTO  A
CONVECTIVE COMPLEX THAT WOULD TRAVEL SOUTHEAST INTO SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS BY LATE THIS AFTERNOON. AREAS
SOUTH OF INTERSTATE 40 LATER THIS AFTERNOON AND EARLY THIS EVENING
WILL SEE AN INCREASED CHANCE FOR A SEVERE STORM AS THIS ENVIRONMENT
WOULD BE MOST UNSTABLE. DAMAGING WINDS WOULD BE THE PRIMARY THREAT
WITH ANY SEVERE STORM THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE
OUTLOOKED AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY LATER THIS AFTERNOON
AND EARLY THIS EVENING IN VICINITY OF THE INTERSTATE 40 CORRIDOR AND
POINTS SOUTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LIKELY BE ONGOING FRIDAY MORNING..PARTICULARLY
ACROSS SOUTHEAST OKLAHOMA. THE OUTFLOW FROM THE STORMS WILL ACT LIKE
A COLD FRONT WITH MORE STABLE AIR TO THE NORTH.  THIS SHOULD LIMIT
REDEVELOPMENT LATER IN THE DAY...BUT A FEW STORMS WILL REMAIN
POSSIBLE...AS LOCALIZED BOUNDARIES FROM THE MORNINGS ACTIVITY MAY
REMAIN ACROSS SOUTHEAST OKLAHOMA FRIDAY AFTERNOON.

HIGH PRESSURE ALOFT WILL LIKELY SPREAD OVER THE AREA DURING THE
WEEKEND WITH DRY AND SEASONABLY WARM WEATHER EXPECTED INTO NEXT
WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED FRIDAY...BUT EMERGENCY
MANAGERS SHOULD MONITOR THE LATEST FORECASTS AND DISCUSSIONS FOR
POSSIBLE CHANGES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 22, 1:45 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT THU JUN 22 2006

ARZ010-222030-
WASHINGTON AR-
245 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 245 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAVOY TO 6 MILES WEST OF CLYDE...MOVING EAST AT
20 MPH.

A LARGE PORTION OF WASHINGTON COUNTY WILL BE AFFECTED BY THESE
STORMS THROUGH 330 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.  ADDITIONALLY...TORRENTIAL RAINFALL WILL OCCUR WITH THE
STRONGEST STORMS...POSSIBLY CAUSING FLOODING OF LOW LYING AREAS.
Special weather statement, Jun 22, 2:11 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT THU JUN 22 2006

OKZ069-222100-
ADAIR OK-
311 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ADAIR

AT 311 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF STILWELL...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...
BUNCH...BARON...CHRISTIE...WESTVILLE...BALLARD AND WATTS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Jun 22, 2:40 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT THU JUN 22 2006

OKZ068-222115-
CHEROKEE OK-
340 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 340 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF COOKSON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...COOKSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Jun 22, 3:04 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT THU JUN 22 2006

OKZ069-222145-
ADAIR OK-
404 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ADAIR

AT 404 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUNCH...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MARIETTA...STILWELL AND BUNCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Jun 22, 3:13 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT THU JUN 22 2006

OKZ064-222145-
CREEK OK-
413 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 413 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SAPULPA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MOUNDS...KIEFER AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 22, 3:17 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT THU JUN 22 2006

OKZ070-222200-
MUSKOGEE OK-
417 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 417 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT GIBSON...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...MUSKOGEE AND FORT
GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The radar

The Tulsa radar (KINX), 35 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tulsa

When
June 22, 3:52 PM CST
Where
Tulsa County, Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.150, -95.950

Thunderstorm winds estimated at 70 miles an hour blew down a tree at the OSU Tulsa campus.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514547.